Buckling solutions for Mindlin plates of various shapes

Wang C.M., Xiang Y., Kitipornchai S. and Liew K.M. (1994) Buckling solutions for Mindlin plates of various shapes. Engineering Structures, 16 2: 119-127. doi:10.1016/0141-0296(94)90037-X


Author Wang C.M.
Xiang Y.
Kitipornchai S.
Liew K.M.
Title Buckling solutions for Mindlin plates of various shapes
Journal name Engineering Structures   Check publisher's open access policy
ISSN 0141-0296
Publication date 1994-01-01
Year available 1994
Sub-type Article (original research)
DOI 10.1016/0141-0296(94)90037-X
Open Access Status Not yet assessed
Volume 16
Issue 2
Start page 119
End page 127
Total pages 9
Publisher ELSEVIER SCI LTD
Language eng
Subject 2205 Civil and Structural Engineering
Abstract In the open literature, there are many formulae, tables and design charts for use in estimating the buckling loads of thin plates. However, buckling solutions for thick plates, apart from those belonging to rectangular and axisymmetric plate shapes, are rather scarce. Prompted by the lack of results, this paper presents generic buckling solutions for isotropic inplane loaded Mindlin plates of regular polygonal, elliptical, semicircular and annular plates. These numerical solutions should help designers to save time rather than having to analyse the stability of moderately thick plates.
Keyword buckling
Mindlin plate
numerical method
plate shape
Rayleigh-Ritz
shear effect
thick plate
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collections: ResearcherID Downloads - Archived
Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 34 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 35 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 17 Jan 2017, 02:06:30 EST by Clare Nelson